Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 229, NWS North Platte, NE

June 12, 2007Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2007, 11:41 AM MDT for Cherry County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 11:41 AM MDT (17:41 UTC)
Expired
Jun 12, 2007, 12:15 PM MDT
In force
34 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 12:00 PM MDTHAIL 1Merriman, NEQUARTER SIZED HAIL AND HALF AND INCH OF RAIN IN 15 MINUTES REPORTED BY THE PUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 11:17 AM MDTTornado WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 5.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 121741
SVRLBF
NEC031-121815-
/O.NEW.KLBF.SV.W.0229.070612T1741Z-070612T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1141 AM MDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1215 PM MDT

* AT 1138 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MERRIMAN...OR ABOUT 21 MILES SOUTH OF MARTIN...AND MOVING NORTHEAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRIMAN BY 1150 AM MDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4283 10186 4279 10163 4298 10155 4298 10184

$$

JMC
2 follow-up statements
000 
WWUS53 KLBF 121804
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
104 PM CDT TUE JUN 12 2007

NEC031-121815-
/O.CON.KLBF.SV.W.0229.000000T0000Z-070612T1815Z/
CHERRY NE-
1204 PM MDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...

AT 1159 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MERRIMAN...OR ABOUT 15 MILES SOUTH OF MARTIN...MOVING
NORTH AT 15 MPH.

LAT...LON 4283 10186 4279 10163 4298 10155 4298 10184

$$

JMC
000 
WWUS53 KLBF 121812
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 PM CDT TUE JUN 12 2007

NEC031-121820-
/O.EXP.KLBF.SV.W.0229.000000T0000Z-070612T1815Z/
CHERRY NE-
1210 PM MDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY
EXPIRES AT 1215 PM MDT...

THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1215 PM MDT AS THE 
STORM WHICH PROMPTED THE WARNING WEAKENS AND TRACKS NORTH OF THE 
NEBRASKA BORDER. ADDITIONAL THUNDERSTORMS TRACKING TOWARDS MERRIMAN 
MAY BE CAPABLE OF PRODUCING PEA SIZE HAIL THROUGH 1245 PM MDT.

LAT...LON 4283 10186 4279 10163 4298 10155 4298 10184

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:25 AM MDT, 9 hours 16 minutes earlier.

Area forecast discussion, Jun 12, 2:25 AM MDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 AM CDT TUE JUN 12 2007

.DISCUSSION...
DAY 2 OF MCS CROSS SOUTHERN PORTION OF CWA WITH FLOODING ALREADY A
MAJOR ISSUE ACROSS FAR SOUTHWEST. REPORTS OF OVER 6 INCHES IN
PORTIONS OF CHASE COUNTY IN FRENCHMAN BASIN WILL MOST LIKELY LEAD TO
INCREASE ALONG THIS CREEK. HEAVY RAIN ALSO HAS FALLEN INTO
PERKINS...KEITH AND LINCOLN TONIGHT WITH SOME OF THIS EXPECTED TO
MOVE INTO ONE OF LOWEST FFG BASIN IN CWA ACROSS HAYES COUNTY.
THEREFORE FLASH FLOOD WATCH WARRANTED ACROSS THIS AREA FOR ANY
MEASUREABLE AMOUNT OF PCPN NEXT 24-36 HOURS. AS FOR REMAINDER OF CWA
MANY FACTORS LEADING TO EXPANDING FFA ACROSS SANDHILLS INTO PORTIONS
OF NCENTRAL NEB. HEAVY RAIN FROM A FEW NIGHTS AGO ACROSS EASTERN
CHERRY/KEYA PAHA HAS LOWEST FFG NUMBERS ACROSS THIS AREA. MODELS
HAVE BEEN POINTING TOWARD A N/S ORIENTED BAND OF HVY PCPN MOVING
ACROSS WESTERN NEB PAST SEVERAL DAYS. TPW PRODUCTS ALONG WITH OTHER
SAT PICS SHOWING STRONG MOISTURE PLUME FROM BAJA REGION COMBINING
WITH GULF MOISTURE AND LEADING TO PW VALUES UP TO AND OVER 1.5
INCHES...AT LEAST 2 STD DEV ABOVE NORMAL. BUFKIT PROFILES CONTINUE
TO INDICATE DEEP WARM CLOUD DEPTHS AND TRAINING CHARACTISTICS
SIMILAR TO THE MADDOX DIAGRAMS. INSTABILITY PARAMETER CONTINUE TO
LEAN MORE TOWARD MULTICELL MODE OVER HEART OF CWA EVEN WITH BETTER
SHEAR THAN PAST FEW DAYS THANKS TO APPROACHING BELT OF FASTER MID
LEVEL FLOW ON LEADING EDGE OF APPOACHING TROF. THIS MULTICELL MODE
SHOULD HELP PCPN EFFECIENCY AS WELL ESPECIALLY WITH BOUNDARY
INTERATIONS SIMILAR TO THOSE WE HAVE SEEN TONIGHT. HEAVY RAIN
POTENTIAL MOVES INTO FAR EASTERN PORTIONS LATER TONIGHT INTO
WEDNESDAY. INDICATIONS ARE THAT MUCH OF THIS AREA CONTINUES TO HAVE
AREAS OF SATURATION FROM PAST EVENTS AND WITH SFC BOUNDARY SLOWLY
MOVING THIS REGION WITH UPPER SUPPORT ALOFT AND STRONG ISENTROPIC
MOISTURE FLUX FROM GULF STATES ON 310K SFC INTO THIS REGION WILL
PLACE IN FFA AS WELL. COOLED TEMPS NEXT FEW DAYS DUE TO CLOUD
COVER/PCPN. OTHER CHANGES WERE INSIGNIFICANT AFTER 48 HRS.

&&

.AVIATION...
MIXED VFR...MVFR AND IFR ALL AREAS. THE ATMOSPHERE WILL BECOME
NEARLY TROPICAL AND A MAJOR FLOOD EVENT WILL DEVELOP WITH SCATTERED
TO OCCASIONALLY NUMEROUS THUNDERSTORMS DEVELOPING. IN ADDITIONAL TO
THE ONGOING TSTM ACTIVITY...SCATTERED THUNDERSTORMS PRODUCING
INTENSE RAINFALL WILL REDEVELOP AFTER 18Z ACROSS MOST OF THE ROUTES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 AM CDT
/6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING FOR
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

13/CDC
Hazardous weather outlook, Jun 12, 5:00 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 AM CDT TUE JUN 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-131100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
600 AM CDT TUE JUN 12 2007 /500 AM MDT TUE JUN 12 2007/

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TODAY AND TONIGHT.
CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ANY WHERE ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THE PRECISE LOCATION OF THE
FLOOD EVENT IS STILL UNCERTAIN.

DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND
NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL
APPROACH THE REGION LATER TODAY TRIGGERING SCATTERED TO NUMEROUS
THUNDERSTORMS WHICH WILL LAST THROUGH TONIGHT. ANY THUNDERSTORMS WHICH
FORM IN THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL.
IF THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE
RAINFALL AND FLOODING WILL OCCUR.

LAST NIGHT...INTENSE RAINFALL ACROSS PERKINS AND CHASE COUNTIES PRODUCED
BETWEEN 6 AND 10 INCHES OF RAINFALL. POLICE REPORTED WIDESPREAD
FLOODING IN CHASE COUNTY.

ALL OF WESTERN AND NORTH CENTRAL IS AT RISK FOR SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. DAMAGING WINDS ARE THE PRIMARY CONCERN
WITH LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD
FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR
ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR
FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST
AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN.

THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL
MOVE INTO THE REGION.

SUNDAY AND MONDAY...RAIN CHANCES INCREASE AS ANOTHER DISTURBANCE
APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:28 PM MDTSevere Thunderstorm WarningLBFChase62 min
Jun 11, 7:01 PM MDTFlash Flood WarningLBFChase119 min
Jun 11, 7:11 PM MDTFlash Flood WarningLBFChase, Hayes6 hr
Jun 11, 8:34 PM MDTSevere Thunderstorm WarningLBFPerkins41 min
Jun 11, 9:31 PM MDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 12:00 AM MDTSevere Thunderstorm WarningLBFChase60 min
Jun 12, 12:17 AM MDTTornado WarningLBFChase43 min
Jun 12, 1:10 AM MDTFlash Flood WarningLBFChase6 hr
Jun 12, 1:23 AM MDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 2:39 AM MDTFlash Flood WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more48 hr
Jun 12, 6:54 AM MDTFlash Flood WarningLBFChase4 hr
Jun 12, 11:19 AM MDTFlash Flood WarningLBFChase, Perkins6 hr
Jun 12, 12:23 PM MDTSevere Thunderstorm WarningLBFKeith40 min
Jun 12, 1:28 PM MDTFlash Flood WarningLBFKeith6 hr
Jun 12, 1:46 PM MDTSevere Thunderstorm WarningLBFLincoln30 min
Jun 12, 2:43 PM MDTFlash Flood WarningLBFHayes6 hr
Jun 12, 3:22 PM MDTFlash Flood WarningLBFLincoln6 hr
Jun 12, 3:29 PM MDTSevere Thunderstorm WarningLBFLincoln61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.